Catalog Home Page

Non-immediate heparin and heparinoid cutaneous allergic reactions: a role for fondaparinux

Tan, E., Thompson, G., Ekstrom, C. and Lucas, M. (2018) Non-immediate heparin and heparinoid cutaneous allergic reactions: a role for fondaparinux. Internal Medicine Journal, 48 (1). pp. 73-77.

Link to Published Version: https://doi.org/10.1111/imj.13659
*Subscription may be required

Abstract

Non-immediate allergic cutaneous reactions to heparins have been increasingly reported, typically manifesting as large, eczematous plaques at sites of subcutaneous injection. Patients may demonstrate cross-reactivity between unfractionated heparin, low molecular weight heparin and semi-synthetic heparinoids, making finding an alternative difficult. Fondaparinux has been identified as a useful alternative in such patients; here we present the first two documented cases in Australia and a literature review.

Publication Type: Journal Article
Murdoch Affiliation: Institute for Immunology and Infectious Diseases
Publisher: Blackwell Publishing
Copyright: © 2018 Royal Australasian College of Physicians
URI: http://researchrepository.murdoch.edu.au/id/eprint/40036
Item Control Page Item Control Page